# SDR 2003FA0000528

- Difficulty date: April 8, 2003
- Submitted: May 22, 2003
- Operation: General aviation
- Aircraft: N52RM
- Make and model: Mooney M20C
- Aircraft serial: 1852
- Engine: Lyc O360*
- System (JASC): 5754 · Leading Edge Devices
- Part: Skin
- Condition: Corroded
- Location: Rt Wing Ob Le
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

A/C RT WING OB LE SKIN WAS SLIGHTLY DAMAGED DURING TAXING.  ACCOMPLISHED REPAIR OF LE AND A/C RETURNED SERVICE.  IN COURSE OF INSP, FOUND EXTENSIVE CORROSION ON RT WING SPAR CAP STIFFNER BEHIND COPILOTS SEAT.  CORROSION WAS SO EXTENSIVE THAT SPAR CAP STIFFNER WAS 90 PERCENT CORRODED THROUGH.  REMOVED ALL WING PANELS THAT WERE INSTALLED WITH COUNTERSUNK CHERRY MAX RIVETS.  CORROSION ON SPAR CAP OB OF FUEL TANK THAT COULD HAVE BEEN FOUND HAD COVERS BEEN ATTACHED WITH SCREWS AND EASILY REMOVABLE AND BEEN REQUIRED INSPECTION POINTS DURING ANNUAL INSPECTION.  CHERRY MAX RIVETS IN COUNTERSUNK HOLES ARE NEXT TO IMPOSSIBLE TO DRILL.  PINS COULD NOT BE PUNCHED OUT OR GROUND OFF TO ALLOW RIVET TO BE DRILLED.
